Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 22, 2021, 1:50 PM EDT for Palm Beach County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 1:50 PM EDT (17:50 UTC)
- Expired
- Jul 22, 2021, 2:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594
WWUS82 KMFL 221750
SPSMFL
Special Weather Statement
National Weather Service Miami FL
150 PM EDT Thu Jul 22 2021
FLZ067-068-168-221830-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
150 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALM BEACH COUNTY UNTIL
230 PM EDT...
* At 149 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 10 miles
west of North County Airport to near Jupiter. Movement was
southeast at 10 mph.
* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
winds in excess of 45 mph possible with these storms.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, Royal Palm Beach, North Palm Beach,
Lake Park, Haverhill, Port Of Palm Beach, Golden Lakes, North
County Airport, Loxahatchee Groves, Lion Country Safari Park,
Schall Circle, Juno Ridge, The Acreage and Downtown West Palm
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2688 8003 2670 8003 2666 8057 2696 8054
2696 8014 2697 8014 2697 8007
TIME...MOT...LOC 1749Z 334DEG 8KT 2687 8038 2691 8015
$$
RAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 1:24 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 22, 1:24 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Miami FL 124 PM EDT Thu Jul 22 2021 .AVIATION(18Z TAFS)... VFR will prevail through the TAF with light to moderate ESE flow along the east coast, and generally onshore flow at APF. Showers and storms will be most likely at PBI over the next several hours. VCTS is carried elsewhere as storms will generally move towards the interior and further south in south Florida. Convection should end within a couple hours of sunset. Showers will be possible along the southeast coast tomorrow around sunrise. && .PREV DISCUSSION... (Issued 743 AM EDT Thu Jul 22 2021) AVIATION(12Z TAFS)... VFR will prevail through the TAF with light to moderate ESE flow along the east coast, and generally onshore flow at APF from midday onward. Showers and storms will be most likely at PBI around mid-afternoon. VCTS is carried elsewhere as storms will generally move towards the interior and further south in south Florida. Convection should end within a couple hours of sunset. UPDATE... Weak flow at the surface will favor a gradual push inland of the seabreezes this afternoon. Through the lower troposphere WNW becoming Nrly steering flow will promote a southward storm movement as development occurs along the seabreeze collisions. Expect storm initiation to begin as the lake and seabreezes collide across Palm Beach county, with a slightly later initiation further south across the interior sections of south Florida. Mesoscale and global-scale models do indicate the potential for a few strong to severe downbursts later today and mainly across the more unpopulated interior sections of south Florida. However, there is the potential that a couple of these stronger storms clip western section of the urban corridor of southeast Florida. The primary threat would be wet microbursts as high delta theta-e values and subsequently WMSI data would indicate. Mid level temperatures appear too warm to support a threat for large hail development. Heat will be the other element of concern this afternoon as highs reach the lower 90s, but the plentiful moisture results in heat indices between 100-105 (warmest across southwest Florida). PREV DISCUSSION... (Issued 255 AM EDT Thu Jul 22 2021) SHORT TERM... Through Friday... Models and sfc analyses data depict a low level ridge dominating the area, while a mid level trough/sfc front complex lingers across much of the SE CONUS with the frontal boundary nearly stationary from AL to NC. Aloft, steering currents have relaxed as the aforementioned trough digs further south and pushes an upper level ridge further west of the peninsula. This has resulted in a decrease of moisture advection across SoFlo. 00Z MFL sounding data shows PWATs down a bit, but still around 1.7 inches. Thus, there is enough moisture for another round of scattered showers and thunderstorms today. The sfc ridge should keep pressure gradients fairly relaxed across the area, with sfc winds remaining light over land for much of today. The afternoon hours could see a surge from the east, but likely remaining in the 5-10 kt range at best. The wind profile will then allow for sea breezes to again become focal points for deep convection and driving thunderstorm activity from the coast towards inland/northern areas as the afternoon progresses. Highest POPs should again favor those areas, with values in the 40-50 percent range. Also, as the first round of thunderstorms dissipate, outflow boundaries may spark additional storms later in the afternoon. Potential impacts will be lightning, locally heavy rainfall and gusty winds. For Friday, model solutions continue to displace the upper level ridging further west and into the eastern Gulf area as the aforementioned mid level trough digs southward over the SE CONUS. This may allow for low level flow to shift back to a more southeasterly flow, which brings a surge of moisture into SoFlo. In response, POPs increase back into the 50-60 percent range for the afternoon hours, favoring interior areas and the Lake region. Temperatures remain on the warm side with afternoon highs in the low-mid 90s, and heat index values in the low to mid 100s. LONG TERM... Friday Night through Wednesday... With the continued propagation of the surface boundary southwards across the Florida Peninsula, deep moisture will continue to be advected into the region during the day on Saturday and Sunday. Forecast precipitable water values look to reach as high as 2.5 inches this weekend, which will act to fuel numerous showers and thunderstorms across all of South Florida. The latest model guidance now suggests the possibility of convective activity occurring both during the daytime and overnight hours on Saturday and Sunday. During the overnight hours, the greatest potential for showers and thunderstorms will be across the coastal areas of South Florida and nearby waters. During the daytime hours, the greatest potential for showers and thunderstorms expands and exists for all of South Florida with POPs of 70% CWA wide. With a saturated atmosphere and stagnant storm motion, repeated rounds of heavy rainfall over already saturated soils could lead to some localized/street flooding. The potential for a few strong storms remains possible, with the primary hazards being strong wind gusts courtesy of convective downbursts, heavy rainfall, and frequent lighting. The National Hurricane Center continues to monitor the formation of a non-tropical low pressure system along the weak surface boundary just offshore of the southeastern CONUS over the next five days. As of the latest 2am Tropical Weather Outlook, the National Hurricane Center continues to give a non-tropical low pressure system a low 30% chance of tropical development over the next five days as it meanders offshore of the SE CONUS. There is still considerable uncertainty regarding the placement and eventual track of this feature. Regardless of whether this feature develops or not, a signal for a wet and stormy weekend across South Florida continues to increase. By Monday, the Bermuda High begins to rebuild back into the region as the weak surface boundary slowly retreats to the northwest. Model guidance continues to show plentiful moisture remaining in the boundary layer during this period with forecast precipitable water values remaining near 2 inches throughout the early to middle portions of next week. During this time period, the prevailing flow oscillates Southeasterly, Southwesterly and Southerly at times as the Bermuda High builds into the region and the weak surface boundary departs. The greatest potential for showers and thunderstorms during this time period will be across the interior and Lake Okeechobee each afternoon. High temperatures this weekend will be a tad cooler than the last several days as widespread cloud cover and shower/thunderstorm activity should act to keep temperatures in check. Highs this weekend will be in the middle to upper 80s along the coastal areas of South Florida with highs close to 90 across the interior. AVIATION(06Z TAFS)... VFR continues through the late morning hours, then possible MVFR/IFR in the 15-22Z timeframe with thunderstorms. Outside of thunderstorm activity, VFR should continue to prevail. SSE winds will remain in the 5-10kt today, with possible periods of light and variable flow. MARINE... High pressure across the western Atlantic is expected to remain in place, keeping relatively weak south to southeasterly winds over the local waters. Some periods of winds turning variable and light are possible. Scattered showers and thunderstorms are expected each day, which may bring brief periods of rough seas and gusty winds. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 91 77 89 / 10 50 50 70 West Kendall 79 93 76 89 / 10 50 50 70 Opa-Locka 80 93 77 89 / 10 50 50 70 Homestead 80 90 76 89 / 10 40 40 70 Fort Lauderdale 80 90 78 88 / 10 50 50 70 N Ft Lauderdale 80 90 77 89 / 10 60 60 70 Pembroke Pines 80 90 77 89 / 10 60 50 70 West Palm Beach 79 91 76 89 / 10 70 60 70 Boca Raton 80 92 77 89 / 10 60 60 70 Naples 78 90 76 88 / 20 40 50 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Harrigan Today through Friday and Marine...AR Friday Night through Wednesday...Hadi Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 22, 10:16 AM EDT, 3 hours 34 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1016 AM EDT Thu Jul 22 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 230230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1016 AM EDT Thu Jul 22 2021 This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms begin over the coastal metro areas, then move inland with sea breezes. The primary impacts will be lightning strikes, gusty winds, and locally heavy rainfall. Wind: A few storms could be strong enough to produce wind gusts up to 45 mph this afternoon and evening. Waterspouts: There is a slight chance of waterspouts over the local South Florida waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered to numerous thunderstorms are possible each day. The greatest coverage of showers and thunderstorms will be over the interior and east coast metro areas through the weekend. Frequent lightning, heavy downpours, and gusty winds will be possible with the strongest thunderstorms. Flooding will also be possible, especially in areas repeatedly experiencing rounds of heavy rain. Heat indices are forecast to climb into the low to mid 100s for the middle and later portions of the week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 22, 1:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
150 PM EDT Thu Jul 22 2021
FLZ067-068-168-221830-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
150 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALM BEACH COUNTY UNTIL
230 PM EDT...
* At 149 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 10 miles
west of North County Airport to near Jupiter. Movement was
southeast at 10 mph.
* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
winds in excess of 45 mph possible with these storms.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, Royal Palm Beach, North Palm Beach,
Lake Park, Haverhill, Port Of Palm Beach, Golden Lakes, North
County Airport, Loxahatchee Groves, Lion Country Safari Park,
Schall Circle, Juno Ridge, The Acreage and Downtown West Palm
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2688 8003 2670 8003 2666 8057 2696 8054
2696 8014 2697 8014 2697 8007
TIME...MOT...LOC 1749Z 334DEG 8KT 2687 8038 2691 8015
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:51 PM EDT | Special Weather Statement | MFL | Monroe | 39 min |
| Jul 22, 7:35 PM EDT | Special Weather Statement | MFL | Monroe | 25 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.